Alert archive / Idaho / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Oct 1, 2011, 2:46 AM MDT for 5 counties in Idaho. It took effect at Oct 1, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 2:46 AM MDT (08:46 UTC)
- In effect from
- Oct 1, 2011, 12:00 PM MDT
- Expired
- Oct 1, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Butte County, ID, Custer County, ID, Idaho County, ID, Lemhi County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 194 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3870 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WWUS85 KPIH 010846 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 246 AM MDT SAT OCT 1 2011 IDZ412-475>477-012100- /O.NEW.KPIH.FW.W.0011.111001T1800Z-111002T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 246 AM MDT SAT OCT 1 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 412... 475...476 AND 477... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF. * TIMING: FROM NOON TO 9 PM MDT THIS EVENING. * WIND: INCREASING SOUTHWEST WINDS ALOFT WILL MIX DOWN TO THE SURFACE THIS AFTERNOON WITH NUMEROUS GUSTS OF 25 TO 30 MPH. * HUMIDITY: HUMIDITY WILL FALL INTO THE 20S BY NOON AND THE LOWER TEENS BY 3 PM MDT THIS AFTERNOON. * IMPACTS: LOW HUMIDITY AND GUSTY WINDS ALONG WITH ONGOING WILD FIRE ACTIVITY CAN PRODUCE EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
100 WWUS85 KPIH 011931 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 131 PM MDT SAT OCT 1 2011 IDZ412-475>477-020300- /O.CON.KPIH.FW.W.0011.000000T0000Z-111002T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 131 PM MDT SAT OCT 1 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 412... 475... 476 AND 477... * AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF. * TIMING: THROUGH 9 PM MDT THIS EVENING. * WIND: SOUTHWEST TO SOUTHWEST WINDS 10 TO 20 MPH WITH NUMEROUS GUSTS IN EXCESS OF 25 MPH. * HUMIDITY: HUMIDITY WILL CONTINUE TO FALL INTO THE LOWER TEENS THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING ESPECIALLY AT LOWER ELEVATIONS. * IMPACTS: LOW HUMIDITY AND GUSTY WINDS ALONG WITH ONGOING WILD FIRE ACTIVITY CAN PRODUCE EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
856 WWUS85 KPIH 020248 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 848 PM MDT SAT OCT 1 2011 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 412...475...476 AND 477 WILL EXPIRE AT 9 PM MDT THIS EVENING... IDZ412-475>477-020400- /O.EXP.KPIH.FW.W.0011.000000T0000Z-111002T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 848 PM MDT SAT OCT 1 2011 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 412...475...476 AND 477... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. HUMIDITY WILL REMAIN WELL ABOVE 15 PERCENT WITH DIMINISHING WINDS THE REMAINDER OF TONIGHT. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 30, 1:51 PM MDT, 12 hours 55 minutes earlier.
Area forecast discussion, Sep 30, 1:51 PM MDT, 12 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 151 PM MDT FRI SEP 30 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY. UPPER RIDGE HAS SHIFTED EAST AND SOUTHERLY FLOW ALOFT WILL PERSIST OVER IDAHO THROUGH THE SHORT TERM IN THE NEXT TWO DAYS. EXPECT GRADUAL INCREASE OF MONSOONAL MOISTURE IN THIS FLOW AND HAVE SLIGHT CHANCES OF CONVECTION THROUGH THE WEEKEND. EXPECT VERY WARM CONDITIONS TO CONTINUE WITH THE SOUTHERLY FLOW AND TEMPERATURES WILL REMAIN 10 TO 15 DEGREES ABOVE SEASONAL NORMALS. GK .LONG TERM...MONDAY THROUGH FRIDAY. SIGNIFICANT DIFFERENCES NOW SHOWING UP IN GFS AND EUROPEAN MODELS WHICH WILL AFFECT THE FORECAST A GREAT DEAL. FOR NOW STICKING CLOSE TO THE GFS MODEL WHICH DRIVES THROUGH A STRONG OPEN UPPER LEVEL TROF AND ASSOCIATED COLD FRONT WEDNESDAY AND THURSDAY WITH WIDESPREAD PRECIPITATION TUESDAY NIGHT THROUGH THURSDAY AND SIGNIFICANT COOLING BY WEDNESDAY AND WELL BELOW NORMAL TEMPERATURES WEDNESDAY THROUGH FRIDAY. THE EUROPEAN IS NOW CLOSING OFF THE UPPER LOW OFF THE CALIFORNIA COAST TUESDAY AND ALSO SPLITS THE MAIN TROF INTO A SECOND CLOSED LOW IN SOUTHERN CALIFORNIA LATE THURSDAY. THIS SOLUTION WOULD BE MUCH WARMER FOR LONGER WITH ONLY MODIFIED COOLER AIR MOVING IN NOT UNTIL FRIDAY. ALSO MUCH DRIER AND NOT AS WIDESPREAD WITH THE PRECIPITATION. FOR NOW WENT WITH THE COOLER AND WETTER GFS BUT BEARS WATCHING. GK && .AVIATION...DIRTY RIDGE PATTERN DEVELOPING AS UPPER LEVEL TROUGH CONTINUES EASTWARD MOVEMENT FROM THE PACIFIC. COULD EXPERIENCE MID TO HIGH LEVEL CIGS DURING THE OVERNIGHT...BUT SEE NO IMPACT TO AIRDROMES. WIND CONTINUED LIGHT TODAY AND TONIGHT...COULD BECOME GUSTY SAT AFTERNOON FOR THE LOW ELEVATION AIRPORTS BUT SHOULD BE RIGHT DOWN THE RUNWAY FOR LITTLE IMPACT. MESSICK && .FIRE WEATHER...INCREASING CLOUDINESS AND WINDS TONIGHT AS LOW PRESSURE CONTINUES ITS PUSH ONSHORE AT THE WEST COAST. THERE IS A SLIGHT CHANCE OF SOME PRECIPITATION FROM SOME MOISTURE THAT CAME UP THIS MORNING OVER THE CENTRAL IDAHO MOUNTAINS...BUT NO THUNDERSTORM ACTIVITY IS EXPECTED TONIGHT . MORE CLOUDS WITH SLIGHTLY MORE UNSTABLE AIR SAT AFTERNOON COULD LEAD TO ISOLATED AFTERNOON THUNDERSTORMS. AT THIS TIME...LAL OF 3 AND HIGHER IS EXPECTED IN THE ZONES BORDERING WY AND UT...SO WILL BE ISSUING FIRE WEATHER WATCH FOR 411...412...413. THE OTHER CONSIDERATION WITH THE INCREASED WIND IS WHETHER OR NOT HUMIDITY WILL STAY ABOVE 15 PERCENT EVERYWHERE ON SAT. AT THIS TIME...HUMIDITY APPEARS TO BE STAYING ABOVE THE 15 PERCENT THRESHOLD AS THE WIND APPEARED TO BE COMING WITH HIGHER HUMIDITY. BEYOND SAT...MORE ISOLATED THUNDERSTORM CONDITIONS ARE EXPECTED SUN AFTERNOON. WITH A BREAK ON MON...HEAVIER RAINS DEVELOP AGAIN TUESDAY AND WEDNESDAY. EVEN WILL LIKELY SEE SNOW AT ELEVATIONS ABOVE 8000 FEET IN THE CENTRAL IDAHO MOUNTAINS. MESSICK .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING IDZ411>413. &&
Hazardous weather outlook, Sep 30, 5:01 AM MDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 501 AM MDT FRI SEP 30 2011 IDZ017>025-031-032-011115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 501 AM MDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND AN ISOLATED THUNDERSTORM WILL SWEEP THROUGH THE AREA AHEAD OF A COLD FRONT THIS WEEKEND. MUCH COLDER TEMPERATURES WILL FILTER INTO THE AREA WEDNESDAY NIGHT AND BEYOND. SOME AREAS IN THE SNAKE PLAIN MAY EXPERIENCE FROST. MODERATE TO HEAVY RAINFALL AMOUNTS WILL FALL OVER THE CENTRAL RANGES AND THE UPPER SNAKE PLAIN THROUGHOUT THE WEEK AND MAY RESULT IN RISING RIVER LEVELS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.